Share Facebook


06-24-2012, 10:33 PM   #1
sammies
 
Join Date: May 2012
Location: Connecticut

My Support Groups:
I cry everyday

In 28 years,even before ostomy surgery in 2009, I don't remember crying this much. Crohns said an aggressive sever fistulizing and tethering HELLO in March. My GI was surprised. Other than 4 cases of food poisoning in the last year, we thought the crohns was very much under control. So I did a prednisone wean (60mgs -0) from March to June 16. I started Humira in March. I'm seeing a specialist at U Penn this week and my GI hopes he has some ideas. I've kept track of my depression and anxiety in my symptoms journal. I'm not missing appts but I've never been this down. Sometimes I just sob and sob.

I take Xanax and it helps a bit but not much.

Although ive experienced kidney failure three times, been treated for anemia with procrit and blood transfitions, and have PSC in my liver, I've looked back at my symptoms from the last 3 years and I'm wondering if somehow We misdiagnosed the pain, muscle cramping, and dehydration as kidney stone, kidney failure, liver issues, and anemia issues instead of crohns. What if the crohns we thought was gone was really there all along?

I do have so much to be grateful for but I am scared of losing more intestine. I hate being so blue and so down.

I do yoga three times a week and walk everyday. Seems like it's all for naught. I've gained weight and inches and have had a miserable time with my ostomy appliance in the last three weeks (another thread).

Thanks for listening. Any suggestions are welcome.
06-24-2012, 11:32 PM   #2
Manzyb
Forum Monitor
 
Manzyb's Avatar
 
Join Date: Nov 2009
Location: San Diego, California

My Support Groups:
I'm sorry you are feeling so down right now. You have certainly been through a lot.

Have you, or do you, see a psychologist or anything like that? It really does help. I have clinical depression and medicine just isn't enough sometimes. It is nice to talk to someone and cry to them, or just vent and get your frustrations out, to someone who isn't going to judge you or make you feel bad about yourself. My therapist gave me ways of trying to handle the feelings that I was having and taught me how to turn my thoughts into a positive light. It is really hard dealing with all of these issues all of the time.

pain, muscle cramps, and dehydration can all be caused by crohn's. I think that kidney Stones are pretty common, i' know I've had my fair share of them so far, and I don't have PSC but my liver counts have been up for almost the past 2 years and have no explanation as to why they are like that. Also, anemia is very common in Crohn's patients, too.

I hope the specialist can help you out. hang in there, and think about going and seeking some help for the depression. The depression certainly doesn't help the issues.


big hugs to you.
__________________
Diagnosed with CD in 1999 at 15.
http://www.facebook.com/profile.php?...14&ref=tn_tnmn


Sadie turns 2, 4/5/13!
06-24-2012, 11:52 PM   #3
mickey
Senior Member
 
Join Date: Dec 2011
Location: Illinois
Sorry to hear of you feeling so blue. Life and illness can get one down. However, it is GREAT that you are staying active. I am wondering if addressing your diet can help you reduce some symptoms. People can say all they want that diet does not affect people, but there are many docs that will tell you it will. Give a child sugar and watch them get hyper within fifteen minutes or sooner! Sugar is a true problem for our health and very hard to eliminate from our diet, but you do feel better and healthier when that is done. Eliminate carbonation from your diet and any diet drinks/foods (avoid additives). Eat as healthy and pure as you can to improve your health. Sometimes diet changes can make a great difference for you. Many people begin with logging their foods/drinks with date/time and then date/time of any symptoms. You may see a pattern. Life is a puzzle, as well as our health. Stay strong!
06-25-2012, 10:58 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
Hi sammies. Being low or deficient in certain nutrients can actually cause depression but that doesn't mean its the only factor. Blood tests will show if you're low in anything else and supplements may help some. As for the crying spells you're having, Manzy is quite on the button. Seeing a psychologist really helps because they give you all sorts of tools to not only help with depression but anxiety as well. Seeing one helped me a lot too.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
06-26-2012, 10:54 PM   #5
marjory2020
Member
 
Join Date: Apr 2012
I do agree-go see a psychologist or therapist. It's not a quick fix, but they will want to talk to you and help you through this tough time. And if the Xanax is not helping, maybe you should look into other anti-anxiety/anti-depressant meds, they may have different effects after all! Still, your best bet is having someone to talk to. A trained professional is always best but if that is not an option, then try building a support system with the family and friends you have. I'm really sorry you have to go through this. People always underestimate the division between body and mind-but when your body feels bad, your mind is just as vulnerable as well! Stay strong.
08-14-2012, 09:52 AM   #6
nancerini
New Member
 
nancerini's Avatar
 
Join Date: Jul 2012
Location: Minneapolis, Minnesota
Hi Sammies, I can totally empathize with you as I'm in the same boat you are in right now. I feel so depressed right now as I'm back on the steroids again. (That sounds like a bad Country song doesn't it, "I'm back on the steroids again") I'm so sick of it, I've almost gained all the weight back that I lost from being on them before AND I have big ugly moon face, I just can't stand looking in the mirror. I do find that being on steroids will make me depressed after a while, I think it is actually one of the side effects, anxiety can be also. I think it may help if you can vent to someone like a therapist and even maybe start some kind of exercise. I just purchased Zumba because it looked like fun and I don't have to go to a gym and feel worse about myself looking at all the perfect bodies-plus I'm a germ-a-phobe and I'm even more worried about it now that I'm on Humira, steroids, and azathioprene. I'm going to start using it tonight as I could really use an endorphine boost. Big hugs to you!! Hang in there. Nancy
08-15-2012, 10:13 PM   #7
Amanda D
Member
 
Amanda D's Avatar
 
Join Date: Aug 2012
Location: Colorado

My Support Groups:
sammies,
Everyone here has made awesome points and although I don't have much to add, I want to lend you my support too. I just started the forum and have already found support so you continuing to come here is a great step. Even though I was just diagnosed with Crohn's in June of this year, I have struggled with anxiety and depression for several years (graduate school...). Counseling works amazingly well for me and I have been on two different medications, having switched one after the other was no longer as effective. Maybe that is what's going on with you?

You are a really strong person and have already been through so much so don't lose hope now! Great that you are exercising, so keep up the good work, remember the positives and don't beat yourself up.
Reply

Thread Tools


All times are GMT -5. The time now is 11:09 PM.
Copyright 2006-2017 Crohnsforum.com